Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jan 9, 2024, 4:10 PM EST for Hillsborough County, Pinellas County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2024, 4:10 PM EST (21:10 UTC)
- Expired
- Jan 9, 2024, 4:30 PM EST
- In force
- 20 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Hillsborough County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 22 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 1:15 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -376 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 558 m²/s²
- 0-3 km storm-relative helicity
- 690 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
540
WFUS52 KTBW 092110
TORTBW
FLC057-103-092130-
/O.NEW.KTBW.TO.W.0003.240109T2110Z-240109T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
410 PM EST Tue Jan 9 2024
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Central Pinellas County in west central Florida...
Central Hillsborough County in west central Florida...
* Until 430 PM EST.
* At 410 PM EST, a severe thunderstorm capable of producing a tornado
was located over Pinellas Park, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Tampa, St. Petersburg, Feather Sound, Macdill Air Force Base,
Gandy, and West And East Lealman around 415 PM EST.
Other locations impacted by this tornadic thunderstorm include Ybor
City, South Tampa, Soho, University Of Tampa, Weedon Island State
Preserve, Venetian Isles, Sawgrass Lake Park, Lealman, Peter O Knight
Airport, and Kenneth City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2798 8243 2777 8246 2778 8253 2779 8253
2778 8254 2781 8277 2789 8277
TIME...MOT...LOC 2110Z 268DEG 40KT 2785 8268
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jan 9, 3:08 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Jan 9, 3:08 PM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
308 PM EST Tue Jan 9 2024
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 211 PM EST Tue Jan 9 2024
Squall line continuing to advance eastward across the region with
gusty southerly winds out ahead of it. This line will exit the
forecast area later this evening with a few showers behind it.
Winds will diminish and shift to northwest overnight as the cold
front moves through with cooler drier air returning for midweek.
Our next storm system approaches late in the week with a warm
front lifting north Thursday and Thursday night leading to more
clouds and some showers. During Friday the cold front associated
with this system will approach with gusty southerly winds bringing
warm moist air back north again. Cold front will move across the
area Friday night preceded by another line of convection. Overall
pattern is similar to todays event, but not looking quite as
strong at this time.
Cooler drier air returns for the weekend and then we'll do it all
again late Monday through Tuesday as another storm system develops
and moves across the southeast states.
&&
.AVIATION...
(18Z TAFS)
Issued at 211 PM EST Tue Jan 9 2024
Showers and thunderstorms will move across the TAF sites during
the mid to late afternoon and evening hours causing some IFR/local
LIFR conditions along with the possibility of some strong wind
gusts up to 50 knots. Convection moves out by midnight tonight
with VFR conditions returning and west to northwest winds
diminishing to around 10 knots for the rest of the TAF period.
&&
.MARINE...
Issued at 211 PM EST Tue Jan 9 2024
The line of thunderstorms will move across the waters this
afternoon and evening. Gusty southerly winds will continue ahead
of the line then to westerly and northwesterly behind it tonight.
A Gale Warning remains in effect for all zones into this evening
followed by Small Craft Advisory tonight into tomorrow. Elevated
winds will diminish on Wednesday, with seas diminishing during
midweek. High surf risk and high risk of rip currents will remain
at least until Thursday morning.
&&
.FIRE WEATHER...
Issued at 211 PM EST Tue Jan 9 2024
The line of showers and thunderstorms will exit the region early
tonight with cooler drier air building back in for midweek. The next
system will approach late in the week with more showers and possibly
a few thunderstorms returning. After this afternoon there are no
additional fire weather concerns as winds will diminish and minimum
relative humidity values will remain above critical levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 55 63 51 65 / 40 0 0 20
FMY 58 70 55 70 / 90 0 0 30
GIF 51 66 47 65 / 70 0 0 20
SRQ 57 66 51 68 / 60 0 0 30
BKV 49 64 44 67 / 30 0 0 20
SPG 56 61 54 64 / 50 0 0 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 7 PM EST this evening for Coastal Charlotte-
Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
Pinellas-Polk-Sumter.
Coastal Flood Warning until 7 AM EST Wednesday for Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Levy-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.
High Rip Current Risk through Thursday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
High Surf Advisory until 7 AM EST Thursday for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Gulf waters...Gale Warning until 7 PM EST this evening for
Charlotte Harbor and Pine Island Sound-Coastal waters from
Bonita Beach to Englewood FL out 20 NM-Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Coastal waters from
Tarpon Springs to Suwannee River FL out 20 NM-Tampa Bay waters-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to
60 NM.
Small Craft Advisory from 7 PM this evening to 1 PM EST
Wednesday for Coastal waters from Englewood to Tarpon
Springs FL out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Tampa Bay waters-Waters from
Bonita Beach to Englewood FL out 20 to 60 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM-Waters from
Tarpon Springs to Suwannee River FL out 20 to 60 NM.
&&
CloseIn the hours before
Local storm report, Jan 9, 1:15 PM EST, 2 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
115 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM Non-Tstm Wnd Gst 1 N Highpoint 27.92N 82.71W
01/09/2024 M60 MPH Pinellas FL Mesonet
Mesonet station 1446W Largo Fire Rescue
Station 40.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 8:09 PM EST | Coastal Flood Statement | TBW | Charlotte, Hernando, Hillsborough, Lee, Manatee, Pasco and 2 more | 35 hr |
| Jan 8, 8:51 PM EST | River Flood Warning | TBW | Hillsborough | 26 hr |
| Jan 9, 4:22 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 63 hr |
| Jan 9, 4:22 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 48 hr |
| Jan 9, 4:23 AM EST | Small Craft Advisory | TBW | 36 hr | |
| Jan 9, 12:40 PM EST | Special Marine Warning | TBW | 2 hr | |
| Jan 9, 1:34 PM EST | Special Marine Warning | TBW | 116 min | |
| Jan 9, 1:48 PM EST | Severe Thunderstorm Warning | TBW | Levy | 27 min |
| Jan 9, 1:55 PM EST | Tornado Warning | TBW | Levy | 20 min |
| Jan 9, 2:23 PM EST | Severe Thunderstorm Warning | TBW | Levy | 37 min |
| Jan 9, 2:46 PM EST | Special Marine Warning | TBW | 44 min | |
| Jan 9, 3:07 PM EST | Special Marine Warning | TBW | 23 min | |
| Jan 9, 3:33 PM EST | Special Marine Warning | TBW | 117 min | |
| Jan 9, 3:41 PM EST | Severe Thunderstorm Warning | TBW | Citrus, Sumter | 34 min |
| Jan 9, 3:43 PM EST | Tornado Warning | TBW | Hillsborough, Pasco, Pinellas | 17 min |
| Jan 9, 3:54 PM EST | Severe Thunderstorm Warning | TBW | Pinellas | 36 min |
| Jan 9, 4:22 PM EST | Tornado Warning | TBW | Pinellas | 9 min |
| Jan 9, 4:31 PM EST | Tornado Warning | TBW | Hillsborough | 14 min |
| Jan 9, 4:58 PM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Sarasota | 32 min |
| Jan 9, 5:20 PM EST | Special Marine Warning | TBW | 85 min | |
| Jan 9, 5:28 PM EST | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Hillsborough, Manatee, Polk, Sarasota | 47 min |
| Jan 9, 5:49 PM EST | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Lee, Sarasota | 26 min |
| Jan 9, 6:12 PM EST | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Lee, Manatee, Sarasota | 48 min |
| Jan 9, 6:15 PM EST | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Highlands, Polk | 45 min |
| Jan 9, 6:52 PM EST | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Highlands | 38 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.